MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Detachment of Device or Device Component (2907); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during cori assisted tka surgery, while burring, the real intelligence robotic drill was disconnected due to an error connection and it was noticed that the ri robotic drill attachment was stuck with the handpiece.It was tried to disassemble it with the handpiece diagnostics but it was not possible.Surgery was resumed after a non-significant delay by manual procedure.Patient was not harmed as consequence of the problem.
 
Additional Manufacturer Narrative
Section h10: the cori drill attachment rob10015, sn (b)(6), used during treatment, was returned for evaluation.The reported scenario could not be visually confirmed.A functional evaluation was performed, and the reported scenario can be confirmed.The drill attachment and the tracker could not be removed manually or following a kpc test.The drill was opened for further investigation.The exposure motor was tested and passed.When removing the motor, it was noted that the drill attachment¿s retaining nut is loose and therefore does not meet the specification of 20 ft-lbs.The drill attachment¿s retaining nut was fastened to specification.A kpc test and a test case were performed, both tests could be completed without any failures occurring.An engineering review was completed.The exposure motor was tested and found to be responsive.The most likely cause of the drill attachment becoming stuck onto the drill is the mechanical lock nut became loose due to vibration.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint however no further escalation action is required.The real intelligence cori for knee arthroplasty user manual provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Further investigation into the reported failure is being conducted to determine if additional actions are required.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Section h6 was updated.Section h10 (updated results of investigation): the cori drill attachment (b)(6), used during treatment, was returned for evaluation.The reported scenario could not be visually confirmed.A functional evaluation was performed, and the reported scenario can be confirmed.The drill attachment and the tracker could not be removed manually or following a kpc test.The drill was opened for further investigation.The exposure motor was tested and passed.When removing the motor, it was noted that the drill attachment¿s retaining nut is loose and therefore does not meet the specification of 20 ft-lbs.The drill attachment¿s retaining nut was fastened to specification.A kpc test and a test case were performed, both tests could be completed without any failures occurring.An engineering review was completed.The exposure motor was tested and found to be responsive.The most likely cause of this event is associated with a loose drill attachment retaining nut.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the part number or serial number and scope of this complaint, and no further escalation action is required.The real intelligence cori for knee arthroplasty user manual provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.As part of corrective actions, continuous improvements have been made to the assembly process.The assembly work instruction has been updated to include the application of a thread-lock compound to the drill attachment retaining nut during assembly.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: (b)(4).

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18212853
Report Number3010266064-2023-00210
Device Sequence Number15064051
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public00885556757345
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/14/2023
06/20/2024
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/20/2023
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RL INT CORI (B)(6).; RL INT RBTC DRLL TRCKR (B)(6).; RL INT RBTC DRLL(B)(6).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown